Tennessee, 2025Damaging Winds in Tennessee, May 25, 2025
May 25, 2025 · NWS OHX · 11 events in 7 counties and zones
A line of thunderstorms moved southeast through Middle Tennessee during the afternoon of May 25, 2025. Damaging winds was the primary threat along this line with numerous reports of downed trees received across southern portions of Middle Tennessee.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms moved southeast through Middle Tennessee during the afternoon of May 25, 2025. Damaging winds was the primary threat along this line with numerous reports of downed trees received across southern portions of Middle Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 25, 11:28 AM CST, 1 hour 42 minutes earlier. Its key messages:
- Updated at 1228 PM CDT Sun May 25 2025
- Daily rain and thunderstorm chances continue into mid-week. Severe threat is low, but if there are any, the main hazard will be strong winds.
- Monitoring flooding potential next work week. Continue to monitor the forecast.
Area forecast discussion, May 25, 11:28 AM CST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1228 PM CDT Sun May 25 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1228 PM CDT Sun May 25 2025
- Daily rain and thunderstorm chances continue into mid-week.
Severe threat is low, but if there are any, the main hazard
will be strong winds.
- Monitoring flooding potential next work week. Continue to
monitor the forecast.
&&
.SHORT TERM...
(Rest of today through tonight)
Issued at 1057 AM CDT Sun May 25 2025
Surface obs this morning indicate a weak surface low over OK, and an
associated front is the focus for thunderstorm development. A line
of thunderstorms is taking shape over AR this morning with
additional development behind it in OK & KS. This line over AR is
expected to grow and better organize itself as it dives south and
east. As it does so, it'll clip our southwestern counties which will
have to be monitored for strong to severe potential this afternoon
where a slight risk (level 2 out 5) is still in place. Fortunately,
our severe weather risk remains low with unfavorable parameters.
CAPE values are low at around 500-800 J/kg with bulk shear at around
30-40 knots. Mid- and low-level lapse rates are also unimpressive
at around 6 C/km. HRRR soundings across the area only show a low
severe weather threat through the evening with the main threat
from any stronger storm being strong to potentially damaging
winds. The thunderstorms developing over OK & KS will move into
the area right behind the first wave, more or less following the
same path. Again, unfavorable parameters still show a low severe
weather threat. Thunderstorms will move out of the area late this
evening, with a low chance for lingering light rain overnight.
&&
.LONG TERM...
(Monday through next Sunday)
Issued at 1057 AM CDT Sun May 25 2025
Our weather pattern remains very unsettled as we begin a new
week. With abundant moisture in place, additional showers and
storms will develop Monday, but it will be that evening and
overnight where more widespread rain moves into the area. This is
due to a shortwave that moves through the area Monday night
through Tuesday, providing additional forcing for greater coverage
and more substantial rain. Models show PWAT values of 1.75 inches
to near 2 inches, which would easily surpass the 90th percentile
for this time of the year and potentially approach daily records.
Forecast soundings are too saturated to suggest much of a severe
weather threat, but with moisture values like this, we'll have to
monitor the flooding potential closely. Especially across the
southwest due to the repeated rounds of rain.
The shortwave exits our area Tuesday, but our daily rain chances
continue with a troughing pattern setting up over the eastern CONUS.
An unsettled pattern and plenty of moisture still hanging around
keeps low to medium rain chances in the forecast through Friday.
We'll likely be entering a more summer-like pattern with isolated
to scattered storms following a diurnal pattern. A weak front
moves through the area Friday, finally scouring out our moisture
which means that a drier weekend is currently favored.
Unfortunately, we won't be cooling off post-front as temperatures
make their way back into the 80s this weekend.
&&
.AVIATION...
(18Z TAFS)
Issued at 1228 PM CDT Sun May 25 2025
Ceilings will continue lowering into MVFR conditions through the
TAF period. SH and TS will continue moving from west to east
across all TAF sites into the 03z hour. Low ceilings will persist
once the rain clears the area, and winds will remain northeasterly
or variable under 10 knots.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 61 77 67 80 / 60 70 90 100
Clarksville 60 73 65 76 / 50 70 100 90
Crossville 57 72 61 73 / 60 70 100 90
Columbia 62 77 67 80 / 70 80 90 90
Cookeville 58 75 64 76 / 50 60 100 100
Jamestown 55 74 60 74 / 50 50 100 100
Lawrenceburg 63 78 66 79 / 70 80 90 90
Murfreesboro 61 77 66 81 / 60 80 90 100
Waverly 58 72 63 76 / 60 80 100 90
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Clements
LONG TERM....Clements
AVIATION.....Holley
In the hours before
Special weather statement, May 25, 12:42 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
142 PM CDT Sun May 25 2025
TNZ024-025-056-057-251930-
Hickman TN-Dickson TN-Humphreys TN-Perry TN-
142 PM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN DICKSON...NORTH
CENTRAL PERRY...HUMPHREYS AND NORTHWESTERN HICKMAN COUNTIES THROUGH
230 PM CDT...
At 141 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Johnsonville, or near Camden, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dickson, Waverly, Centerville, Camden, New Johnsonville, McEwen,
Hurricane Mills, Pinewood, Nunnelly, Bucksnort, and I-40 Near The
Tennessee River.
This includes Interstate 40 between mile markers 136 and 169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3600 8800 3603 8800 3605 8799 3613 8792
3617 8792 3620 8794 3620 8759 3618 8757
3621 8755 3621 8741 3578 8738 3579 8798
3583 8797 3587 8794 3594 8793 3595 8801
3597 8802
TIME...MOT...LOC 1841Z 264DEG 37KT 3599 8803
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
10Thunderstorm Wind, Perry
- When
- May 25, 1:10 PM CST
- Where
- Perry County, 1.05 mi W of Bethel
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 35.581, -87.869
Severe thunderstorm winds downed a tree on Highway 13 South in Linden. Damages are a rough estimate.
Thunderstorm Wind, Wayne
- When
- May 25, 1:21 PM CST
- Where
- Wayne County, 0.56 mi E of Waynesboro
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 35.320, -87.760
Severe thunderstorm winds downed multiple trees across northern portions of Wayne County. Damages are a rough estimate.
Thunderstorm Wind, Lawrence
- When
- May 25, 1:53 PM CST
- Where
- Lawrence County, 0.9 mi SE of Lawrenceburg
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.239, -87.321
Severe thunderstorm winds downed a tree onto a van in Lawrenceburg, trapping its occupants inside. Damages are a rough estimate.
Thunderstorm Wind, Lawrence
- When
- May 25, 1:53 PM CST
- Where
- Lawrence County, 0.73 mi SW of Lawrenceburg
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.244, -87.340
Severe thunderstorm winds downed a tree on TN-242 in Lawrenceburg. Damages are a rough estimate.
Thunderstorm Wind, Lawrence
- When
- May 25, 1:54 PM CST
- Where
- Lawrence County, 0.53 mi S of Lawrenceburg
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 35.242, -87.331
Severe thunderstorm winds downed a tree onto a home on Lawrence Street in Lawrenceburg. Damages are a rough estimate.
Thunderstorm Wind, Lawrence
- When
- May 25, 1:55 PM CST
- Where
- Lawrence County, 0.73 mi WSW of Lawrenceburg
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.247, -87.342
Severe thunderstorm winds uprooted a large tree near High Avenue and Groh Street in Lawrenceburg. Damages are a rough estimate.
Thunderstorm Wind, Giles
- When
- May 25, 2:12 PM CST
- Where
- Giles County, 0.56 mi E of Waco
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.380, -87.010
Severe thunderstorm winds downed multiple trees across northern Giles County. Damages are a rough estimate.
Thunderstorm Wind, Marshall
- When
- May 25, 2:24 PM CST
- Where
- Marshall County, 1.13 mi W of Lewisburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 35.450, -86.820
Severe thunderstorm winds downed a couple trees and caused power outages on the south and southwest side of Lewisburg. Damages are a rough estimate.
Thunderstorm Wind, Bedford
- When
- May 25, 2:50 PM CST
- Where
- Bedford County, 1.32 mi WSW of Mt Herman
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 35.360, -86.500
Severe thunderstorm winds downed a few trees near Mt. Herman Road and Hawthorne Hill Road near Shelbyville. Damages are a rough estimate.
Thunderstorm Wind, Bedford
- When
- May 25, 2:55 PM CST
- Where
- Bedford County, 2.35 mi S of Flat Creek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 35.366, -86.423
Severe thunderstorm winds downed a large tree near New Herman Road and George Reagor Road. Damages are a rough estimate.
Thunderstorm Wind, Coffee
- When
- May 25, 3:10 PM CST
- Where
- Coffee County, 1.29 mi NNW of Manchester
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 35.498, -86.087
Severe thunderstorm winds downed a tree on Woodbury Highway in Manchester. Damages are a rough estimate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, May 25 to 26, 2025$74,000 · EF1 · 96 events
- Flash Flooding and Flood in Oklahoma, May 25 to 26, 2025$250,000 · 3 in hail · 68 events
- Hail and Damaging Winds in Texas, May 25 to 26, 2025$335,000 · 1.25 in hail · 24 events
- Flash Flooding and Flood in Oklahoma, May 25, 2025$170,000 · 1.75 in hail · 32 events
- Tornado and Damaging Winds in Tennessee, May 25, 2025$61,000 · EF1 · 26 events
- Tornadoes and Hail in New Mexico, May 25 to 26, 2025$66,000 · EF1 · 23 events
- Hail and Damaging Winds in Mississippi, May 25, 2025$116,000 · 1.5 in hail · 23 events
- Tornadoes and Damaging Winds in Georgia, May 25, 2025$35,000 · EF1 · 19 events
- Tornadoes and Flash Flooding in Texas, May 25 to 29, 20255.87 in hail · 68 events
- Damaging Winds and Strong Wind in Tennessee, May 25, 2025$94,000 · 52 kt wind · 5 events
- Wildfire in New Mexico, May 25 to 29, 2025$75,000 · 2 events
- Tornado and Hail in Alabama, May 25, 2025$22,000 · EF0 · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1247712, 1247713, 1247714, 1247716, 1247717, 1247718, 1247719, 1247720, 1247722, 1247723, 1247724.